Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 25, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 18, 2003, 7:34 PM EDT for Chatham County, North Carolina. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2003, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 18, 2003, 9:30 PM EDT
- In force
- 116 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 182338 FFWRAH NCC037-190130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 734 PM EDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CHATHAM COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 930 PM EDT * AT 734 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN MOVING INTO SOUTHERN AND WESTERN CHATHAM COUNTY. HEAVIER SHOWERS WILL MOVE INTO THE SILER CITY AND GOLDSTON AREAS BY AROUND 800 PM...WITH UP TO 2 INCHES OF RAIN EXPECTED BY 900 PM. FLOODING WILL ESPECIALLY LIKELY FROM THE PITTSBORO AREA WEST. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 3554 7955 3559 7915 3585 7913 3585 7955 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:00 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 18, 3:00 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED JUN 18 2003 NO MAJOR CHANGE TO CURRENT FORECAST. SOME ONE INCH TOTALS IN SIX HOURS ACROSS GEORGIA AND TENNESSEE. THAT ALONE WILL NOT HARM ANYONE HOWEVER THE POTENTIAL FOR ISOLATED HEAVY RAINS CONTINUES. WATCH AREA AND TIMING REASONABLE AND WILL CONTINUE AS ISSUED. VERY LITTLE ADJUSTMENT TO FORECAST OVERALL. HIGH TEMPERATURES NUDGED UP SLIGHTLY BEYOND THE WEEKEND. LATER FORECAST PERIODS DRIED OUT WITH NO POPS. COLD FRONT STILL ON TRACK TO MOVE THROUGH THURSDAY NIGHT FRIDAY BUT POPS WILL LINGER IN THE EAST LONGER THAN EARLIER EXPECTED AND HAVE CONTINUED POPS INTO FRIDAY AFTERNOON THERE. .RAH...FLOOD WATCH FROM 5 PM EDT THROUGH TONIGHT NCZ007-021>024-038-039-073-074-083 RLH
Hazardous weather outlook, Jun 18, 4:50 AM EDT, 14 hours 44 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 AM EDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND THIS EVENING. THE SHOWERS AND STORMS HAVE THE POTENTIAL TO DUMP LOCALLY EXCESSIVE RAINFALL...ESPECIALLY IN THE SOUTH AND WEST SECTIONS OF CENTRAL NORTH CAROLINA. PLEASE REFER TO THE FLOOD STATEMENT (RDUFLSRAH) ISSUED AT 4 AM EDT. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. A FEW OF THE STORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. OTHERWISE...TRANQUIL WEATHER CONDITIONS EXPECTED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS...HOWEVER...ARE ENCOURAGED TO REPORT ANY THREATENING WEATHER OR OBSERVED FLOODING IN THEIR AREA TO THE NATIONAL WEATHER SERVICE. WSS
In the hours before
Special weather statement, Jun 18, 6:57 PM EDT, 37 minutes before
NCZ027-028-041>043-077-078-190455- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 657 PM EDT WED JUN 18 2003 ...HEAVY RAINS MOVING NORTH THROUGH THE JOHNSTON... WAYNE... AND HARNETT COUNTIES... THESE HEAVY RAINS ARE PRODUCING AROUND 1.2 INCHES OF RAIN PER HOUR AS THE STORMS MOVE TO THE NORTH 15 TO 20 MPH. THESE STORMS WILL AFFECT AREAS ALREADY SOAKED FROM RAINS THIS WEEK AS THEY MOVE NORTH THROUGH LILLINGTON... FOUR OAKS... NAHUNTA... AND FUQUAY-VARINA PRIOR TO 710 PM. THE STORMS WILL CONTINUE NORTH TO BRING HEAVY RAINS TO FREMONT... CLAYTON... HOLLY SPRINGS... KENLY AND GARNER PRIOR TO 730 PM. THESE STORMS WILL AFFECT RALEIGH AND WILSON PRIOR TO 800 PM. MOVE NOW TO SAFETY AND HIGH GROUND IF NECESSARY. DO NOT DRIVE THROUGH FLOODED ROADWAYS ... FOUR NORTH CAROLINIANS LOST THERE LIVES MONDAY BY ATTEMPTING TO DO SO. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CLINE
Local storm report, Jun 18, 7:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
0724 PM EDT WED JUN 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM MOUNT GILEAD NC FLOOD
06/18/03 MONTGOMERY
SGYLocal storm report, Jun 18, 7:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE RALEIGH NC
0724 PM EDT WED JUN 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM NC FLOOD
06/18/03 MONTGOMERY ELDORADO OUTPOST...NW
MONTGOMERY COUNTY...NUMEROUS
REPORTS OF WATER OUT OF DITCHES
AND FLOWING ACROSS ROADS
SGYLocal storm report, Jun 18, 7:29 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
0729 PM EDT WED JUN 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM ALBEMARLE NC FLOOD
06/18/03 STANLY TWO FEET OF WATER ON ROADS
IN ALBEMARLE AND ON ROADS
WEST AND NORTH OF TOWN
SGYThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:53 PM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Jun 18, 6:13 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery | 2 hr |
| Jun 18, 6:27 PM EDT | Flash Flood Warning | RAH | Randolph | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.